Posted by: Sue | 2012-05-22

recently Diagnosed High BP

Hi Doc,

Last week i was diagnosed with high BP. My doctor tested me numerous times over the space of an hour, and my resting BP is 170/104. I''m a healthy 42 year old female, but as a single mom with nos support structure, maintenance etc etc i have been under severe pressure for a good 12 years, which is probably the cause.
Recently - (the last few months) I have been getting headaches every day, lasting up to 8 hours at a time and sometimes just not going away. Is this a symptom of the high BP?
My doc put me on Ciplovasc 1 daily. After being on it Saturday through Monday I went for another BP reading, which was still 170/100 (so no real improvement). I''ve also had bad headaches every second day since being on Ciplovasc - I''m seeing my doc on Friday so that he can see wether to change the meds/dosage etc etc. In the meanwhile I''m worried that I''ve still got high BP and the headaches (which are intolerable).

Is there any advice you can give me with regards to all this?

many thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Essential hypertension has no real cause. It is very important to control hypertension, to lower your risk for cardiovascular disease and strokes. Your hypertension will have to be controlled and I am sure that your doctor will treat it effectively. General advice to lower your hypertension, is daily cardiovascular exercise, lowering your salt intake, avoiding trans fatty acids in your meals and loosing weight will also be beneficial.

Your headaches can be associated with high blood pressure (usually a throbbing headache).


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.